Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 68, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 20, 2016, 3:22 PM EDT. It took effect at Jun 21, 2016, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2016, 3:22 PM EDT (19:22 UTC)
- In effect from
- Jun 21, 2016, 2:00 AM EDT
- Expired
- Jun 21, 2016, 3:25 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
832 WHUS71 KOKX 201922 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 PM EDT MON JUN 20 2016 ...ROUGH CONDITIONS EAST OF MORICHES INLET LATE TONIGHT... ANZ350-210900- /O.NEW.KOKX.SC.Y.0068.160621T0600Z-160621T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 322 PM EDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
383 WHUS71 KOKX 210720 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 AM EDT TUE JUN 21 2016 ...ROUGH CONDITIONS EAST OF MORICHES INLET TODAY... ANZ350-211530- /O.CON.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 320 AM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
521 WHUS71 KOKX 211458 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1058 AM EDT TUE JUN 21 2016 ...ROUGH CONDITIONS EAST OF MORICHES INLET THIS AFTERNOON... ANZ350-212200- /O.CON.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1058 AM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
096 WHUS71 KOKX 211925 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EDT TUE JUN 21 2016 ...ROUGH SEAS EXPECTED WEDNESDAY FOR THE EASTERN OCEAN WATERS... ANZ350-220815- /O.CAN.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/ /O.NEW.KOKX.SW.Y.0012.160622T1000Z-160622T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 325 PM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ353-220815- /O.NEW.KOKX.SW.Y.0012.160622T1000Z-160622T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 325 PM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 3:22 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 20, 3:22 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service New York NY 322 PM EDT MON JUN 20 2016 .SYNOPSIS... A cold front approaches tonight and stalls nearby Tuesday. High pressure moves east across the area through early Wednesday night. Low pressure moves across the area on Thursday followed by high pressure Friday through Sunday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Upper ridge gives way to an approaching trough that traverses across the Great Lakes region tonight. A cold front is expected to approach and move through from west to east late tonight. Marginal to perhaps moderate instability aloft this evening will weaken as the night progresses. A line of showers and thunderstorms will approach, with the line moving into western sections late this evening or around midnight. At this time, expect instability to diminish, and best forcing to remain to the north, not coinciding with highest elevated instability. As such, will maintain scattered coverage, and a strong storm or two cannot be ruled out. However do not plan on enhanced wording at this time. Clouds will be on the increase, and expect overnight low temps to range from around 70 in the urban areas of NYC metro, to the lower 60s in the normally cooler locales. There is a moderate risk of rip currents at Atlantic facing beaches into this evening. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Heights aloft fall as the trough settles in across the Great Lakes region and the northeast Tuesday and Tuesday night. The weak surface front stalls over the coastal areas or just offshore, but model consensus would suggest front remaining in our vicinity. A few lingering morning showers and possible thunderstorms may be observed for coastal and eastern areas. Then weak PVA along with the presence of the front could result in additional showers and thunderstorms Tuesday, mainly during the afternoon. Best chance appears to be near the coast and south. Instability is weak, or non-existent across northern zones. Not quite accepting NAM and it's robust shower/thunderstorm development in the afternoon across NJ, and into NYC. Any lingering activity in the evening will end and skies will clear. As for temperatures, warm conditions are expected as winds remain westerly for a good portion of the day just on the other side of the front. Coastal areas may see a turn toward the southwest late, but less of a temperature range is expected as compared to the previous two days. Highs in the lower to mid 80s are forecast. Temperatures will be slightly cooler Tuesday night, with lows in the 60s near the coast, and 50s inland. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Wednesday...Fair weather is on tap as high pressure moves across the area. Thursday...Low pressure approaching the pacific northwest is forecast to dampen the downstream ridge as it moves through it and drops SE around the base of a long wave trough across the eastern U.S. The resulting track and intensity of the surface low is uncertain with the European model showing the wave moving south of the area across central NJ while the GFS model shows the low moving across central NY State. Sensible weather north of the low includes widespread rain with embedded convection, while south of the low there is both severe weather and flash flood threats. Forecast confidence of a widespread rainfall is increasing, but forecast impacts are highly uncertain based on a wide array of model track forecasts. Stay Tuned. Friday through Sunday...High pressure follows with near normal temperatures. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR thru at least 06Z tonight. A few showers and isolated TS are possible after midnight until 14Z Tuesday which could produce pockets of MVFR. The probability remains too low however to include in the TAFS. It should be noted that GFS MOS has PROB30 for TS in guidance but instability is marginal and timing of system is not optimal. Will watch for any development and update as needed. Southerly winds are expected today before veering to the SSW this evening. Winds shift to the W and NW Tuesday morning. ...NY Metro Enhanced Aviation Weather Support... Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 KJFK TAF Comments: A few gusts up to 20KT are possible until 22Z. KLGA TAF Comments: No unscheduled amendments expected. KEWR TAF Comments: No unscheduled amendments expected. KTEB TAF Comments: No unscheduled amendments expected. KHPN TAF Comments: No unscheduled amendments expected. KISP TAF Comments: No unscheduled amendments expected. .OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY... .18Z Tuesday...MVFR or lower possible in any showers/thunderstorms. .Tuesday night-Wednesday night...VFR. .Thursday and Thursday night...Chance MVFR in showers. .Friday and Saturday..VFR. && .MARINE... Southwest winds increase a bit ahead of a cold front tonight across the waters, but will remain below 20 kts. The only exception is the outer ocean waters. A few gusts in the 20 to 25 kt range are possible. Wave guidance continues to show seas building to 5 feet over the eastern waters. As such, will issue a small craft advisory for the eastern ocean zones, east of Moriches inlet, for late tonight and through Tuesday. Otherwise, winds lighten as a cold front settles in the vicinity of the waters Tuesday and Tuesday night. Thursday through early Friday will be the next chance that winds and seas will meet Small Craft Advisory levels of 25 kt and 5 ft across the Atlantic Ocean coastal waters. Otherwise, weather conditions will be tranquil. && .HYDROLOGY... No hydrologic impacts are expected with a few showers and thunderstorms that are possible tonight into Tuesday. Thursday...A widespread rainfall of 1/4 to 1/2 inch is likely. A rainfall of 1/2 to 1 1/2 inches is possible. This depends on the exact track of the low pressure system. Otherwise, dry conditions are forecast Friday through Sunday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Small Craft Advisory from 2 AM to 6 PM EDT Tuesday for ANZ350. && SYNOPSIS...GC/PW NEAR TERM...PW SHORT TERM...PW LONG TERM...GC AVIATION...IRD MARINE...GC/PW HYDROLOGY...GC/PW
Hazardous weather outlook, Jun 20, 3:46 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT MON JUN 20 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 346 AM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-210800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.